Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 95, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 27, 1998, 10:19 PM EDT for Brevard County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1998, 10:19 PM EDT (02:19 UTC)
- Expired
- Jul 27, 1998, 10:55 PM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMLB 280219 RRA
SVRMLB
FLC009-280255-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1019 PM EDT MON JUL 27 1998
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BREVARD COUNTY IN EAST CENTRAL FLORIDA
* UNTIL 1055 PM EDT
* AT 1015 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM JUST SOUTH OF COCOA. MOVEMENT WAS EAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COCOA BEACH BY 1020 PM
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:19 PM EDT, 2 hours earlier.
Area forecast discussion, Jul 27, 8:19 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 819 PM EDT MON JUL 27 1998 MOST TSRA ACTIVITY NOW OVER THE OFFSHORE WATERS EAST OF DAB AND TRYING TO MOVE INTO WESTERN OKEECHOBEE COUNTY. FOR THE MOST PART COVERAGE HAS BEEN MINIMAL ACROSS FCST AREA THIS EVENING...BUT THERE STILL STANDS TO BE A SHOT FOR SOME LATE DVLPMENT IN ERN ORANGE AT E COAST BREEZE AND BNDRY INTERSECTION. WL UPDATE ZONES TO REMOVE MENTION OF POPS BUT WL WAIT UNTIL AT LEAST 9PM TO MAKE SURE CONVECTION DIES OFF. REST OF FCST WL BE UNCHANGED. LL RDG AXIS THRU SRN PORTIONS OF FCST AREA WL KEEP SEA BREEZE FAIRLY CLOSE TO COAST AS WAS THE CASE TODAY. HOWEVER ESP THE ETA SHOWS SIGNIFICANT DRYING WITH TUTT CELL SLIDING SO OF AREA. NOT SURE THE MAGNITUDE OF DRYING INDICATED IS REALISTIC BUT THIS SHUD TREND THE HIEST POPS NORTH AND MINIMAL OR NONE TO THE S. PB
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:25 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.